Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 226, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 13, 2008, 8:34 AM CDT for Fayette County, Illinois. It took effect at Jul 14, 2008, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 13, 2008, 8:34 AM CDT (13:34 UTC)
- In effect from
- Jul 14, 2008, 10:00 AM CDT
- Expired
- Jul 14, 2008, 9:48 AM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Fayette County, IL
The radar
The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 16.46 ft at Jul 15, 2008, 12:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 13, 6:58 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 13, 6:58 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 658 AM CDT SUN JUL 13 2008 .DISCUSSION... /225 AM CDT SUN JUL 13 2008/ COLD FRONT CONTINUED TO MOVE SOUTHEASTWARD ACROSS THE OH VALLEY AND LOWER MS VALLEY EARLY THIS MORNING. FRONT EXTENDED FROM NORTHWEST OH ACROSS THE MO BOOTHEEL INTO SOUTHEAST OK. HIGH PRESSURE WAS LOCATED OVER THE ROCKIES. THIS SYSTEM WILL BUILD INTO THE REGION AND DOMINATE OUR WEATHER PATTERN THROUGH TUESDAY. BY TUESDAY EVENING, THE HIGH WILL COVER THE EASTERN STATES WITH A SOUTHERLY FLOW RETURNING TO OUR REGION ON THE BACK SIDE. TODAY WILL BE ONE OF THOSE RARE JULY DAYS ACROSS THE AREA WITH TEMPS BELOW AVERAGE ALONG WITH LOW HUMIDITY. THE SHOWERS HAVE CLEARED THE SOUTHERN COUNTIES AND CONTINUED TO SLIDE OFF TO THE SOUTHEAST. THE VARIOUS MODELS ARE SIMILAR IN FORECASTING NO RAIN ACROSS OUR AREA THROUGH TUESDAY NIGHT WHICH LOOKS REASONABLE. THE GFS AND ECMWF BOTH FORECAST LITTLE IN THE WAY OF RAIN FOR THE ENTIRE WEEK. BOTH MODELS FORECAST THAT AN UPPER RIDGE WILL BUILD ACROSS THE REGION BY MIDWEEK. RIDGE IS FORECAST TO PERSIST THROUGH NEXT WEEKEND. BOTH THEN BREAK DOWN THE RIDGE WITH A SHORT WAVE THAT IS FORECAST TO ROLL ACROSS THE NORTHERN TIER OF STATES. IF THAT WORKS OUT, COULD SEE A COLD FRONT DROP DOWN INTO THE REGION NEXT MONDAY WITH A FAIRLY GOOD CHANCE OF RAIN. TPS && .AVIATION... /647 AM CDT SUN JUL 13 2008/ FOR THE 12Z TAFS...SURFACE HIGH PRESSURE OVER THE CENTRAL PLAINS WILL MOVE SLOWLY EASTWARD DURING THE NEXT 24 TO 36 HOURS. SURFACE WINDS WILL INCREASE TO 10 TO 12 KTS FROM THE NORTHWEST DURING THE DAY TODAY. SURFACE WINDS WILL DIMINISH LATER THIS AFTERNOON TO A WNW DIRECTION AROUND 7 KTS. UPSTAIRS MUCH OF THE REGION WILL CONTINUE TO UNDER WEST-NORTHWEST FLOW. STRONG UPPER LEVEL LOW NORTH OF THE GREAT LAKES THIS MORNING WILL CONTINUE TO BRING NORTHWEST FLOW OVER THE REGION. THE UPPER LEVEL LOW WILL GRADUALLY FILL AND MOVE NORTHEAST OF GREAT LAKE AND RETURN TO GENERALLY WESTERLY FLOW. SUBSIDENCE FLOW WILL BE COMMON OVER THE REGION THROUGH MONDAY. RP && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 13, 3:38 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 338 AM CDT SUN JUL 13 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-140845- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 338 AM CDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.